Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 3, NWS Cheyenne, WY

April 2, 2007Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 2, 2007, 4:33 PM MDT for Cheyenne County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2007, 4:33 PM MDT (22:33 UTC)
Expired
Apr 2, 2007, 5:00 PM MDT
In force
27 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 173 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 022233
SVRCYS
NEC033-022300-
/O.NEW.KCYS.SV.W.0003.070402T2233Z-070402T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT MON APR 2 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 500 PM MDT

* AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILLER AIRSTRIP...OR ABOUT 19 MILES NORTHEAST OF SIDNEY...AND
  MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4142 10284 4128 10286 4124 10262 4141 10263

$$

HAHN
2 follow-up statements
000 
WWUS55 KCYS 022243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT MON APR 2 2007

NEC033-022300-
/O.CON.KCYS.SV.W.0003.000000T0000Z-070402T2300Z/
CHEYENNE NE-
443 PM MDT MON APR 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN CHEYENNE COUNTY...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED OVER NORTHEASTERN CHEYENNE COUNTY...OR ABOUT 19 MILES WEST 
OF OSHKOSH...MOVING EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4142 10275 4125 10276 4126 10261 4143 10263

$$

HAHN
000 
WWUS55 KCYS 022257
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
454 PM MDT MON APR 2 2007

NEC033-022304-
/O.EXP.KCYS.SV.W.0003.000000T0000Z-070402T2300Z/
CHEYENNE NE-
454 PM MDT MON APR 2 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEYENNE COUNTY
EXPIRES AT 500 PM MDT...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. 
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN 
CHEYENNE AT 1-800-269-6220.

LAT...LON 4142 10275 4125 10276 4126 10261 4143 10263

$$

HAHN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:38 PM MDT, 1 hour 55 minutes earlier.

Area forecast discussion, Apr 2, 2:38 PM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
238 PM MDT MON APR 2 2007

.SHORT TERM...TONIGHT THRU TUE NIGHT...BROAD UPPER TROF SWINGING
THRU REGION EARLY THIS EVENING...DRIVING COLD FRONT THRU MOST AREAS
BY 03Z.  SOME SHWRS/TSTMS OVER ERN SXNS TO LINGER UNTIL ARND
SUNSET...THEN LOOKING FOR DCRSG CLDS MOST AREAS EXCEPT FAR N.
MODELS SUGGEST INCRSG CLDS ACRS THE FAR N BY MIDNIGHT IN MOIST COLD
ADVCTN.  GUSTY WINDS ACRS REGION THRU THE EVENG ALONG/BHND FNT...
THEN WEAKENING.  MORE SUN THAN CLOUDS ON TUE IN MOST AREAS WITH SOME
BREEZY AREAS UNDER NW FLOW ALOFT.  SOME INCREASE IN MAINLY MID/HIGH
CLDS TUE NGT AS MSTR SPILLS THRU RATHER FLAT UPPER RIDGE OVER NRN
ROCKIES.

.LONG TERM...WED THROUGH MON. WEST NORTHWEST FLOW ALOFT WED WILL
BACK TO MORE NORTHWESTERLY THU IN RESPONSE TO A SHORTWAVE DIGGING
SOUTHEASTWARD WED NIGHT. UPPER FLOW WILL REMAIN NORTHWESTERLY FRI
AND SATURDAY AS A RIDGE AXIS APPROACHES THE REGION. MODEL
DIFFERENCES CROP UP SUNDAY...THE GFS PROGS A SHORTWAVE TROUGH
DIGGING OVER ND, WHEREAS THE DGEX DEPICTS THE SHORTWAVE DIGGING OVER
NORTHEAST WY...CONSIDERABLY FARTHER TO THE SOUTHWEST THAN THE GFS.
AT THIS POINT THE GFS SOLUTION SEEMS TO MAKE MORE SENSE. IN ANY EVENT
...THE SHORTWAVE WILL BREAK DOWN THE RIDGE THUS NORTHWESTERLY FLOW
WILL PERSIST SUNDAY AND MON. RISING HEIGHTS AND THICKNESSES WED WILL
PRODUCE A DRY AND MILDER DAY. SURFACE HIGH PRESSURE OVER THE MIDWEST
WILL PRODUCE UPSLOPE FLOW OVER THE FORECAST AREA THU WITH A CHANCE
OF SHOWERS AND HIGH TEMPERATURES APPROXIMATELY NORMAL. FRI WILL BE
WARMER WITH A FEW SHOWERS POSSIBLE IN THE HIGHEST MOUNTAINS NEAR THE
CO BORDER. SAT WILL BE DRY WITH THE WARMING TREND CONTINUING. SUN
LOOKS TO BE SIMILAR TO SAT...DRY WITH TEMPS SOMEWHAT ABOVE NORMAL.
MON WILL BE DRY WITH AFTERNOON TEMPS REACHING THE UPPER 50S TO MID
60S OUTSIDE THE MOUNTAINS.

&&

.AVIATION...SOME TSTMS THRU EARLY EVENG WITH ISOLD MVFR CIGS/VSBYS.
VFR CIGS FAR N LATER TNGT INTO TUE MIDDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Apr 2, 5:09 AM MDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MDT MON APR 2 2007

NEZ001>003-019>021-054-055-031115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
509 AM MDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON.
THE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ059>070-031115-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
509 AM MDT MON APR 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Apr 2, 11:45 AM MDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1145 AM MDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HAIL             SEMINOE DAM             42.15N 106.90W
04/02/2007  E0.25 INCH       CARBON             WY   OTHER FEDERAL

            VERY BRIEF PERIOD OF PEA HAIL

&&
Local storm report, Apr 2, 2:09 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
209 PM MDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             23 W ALBIN              41.42N 104.54W
04/02/2007  E0.25 INCH       LARAMIE            WY   PUBLIC

&&
Local storm report, Apr 2, 2:18 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             10 S CHUGWATER          41.61N 104.82W
04/02/2007  E0.25 INCH       LARAMIE            WY   PUBLIC

&&
Local storm report, Apr 2, 2:40 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MDT MON APR 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             6 NE ALBIN              41.48N 104.02W
04/02/2007  E0.25 INCH       BANNER             NE   PUBLIC

&&

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.